Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 135, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 1, 2007, 3:12 PM MDT for Colfax County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 3:12 PM MDT (21:12 UTC)
- Expired
- Jul 1, 2007, 4:15 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:45 PM MDT, 27 minutes earlier.
Area forecast discussion, Jul 1, 2:45 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT SUN JUL 1 2007 .DISCUSSION... CLOSED HIGH ALOFT CENTERED OVER THE LOWER COLORADO RIVER VALLEY IN SOUTHERN CALIFORNIA AND ARIZONA PROVIDING KEY CONTROL OVER NEW MEXICO WEATHER THIS AFTERNOON...UNDERLAIN BY BROAD SURFACE THERMAL TROUGH FROM WESTERN ARIZONA ACROSS SOUTHERN NEW MEXICO TO ROSWELL. CIRCULATION ABOUT SURFACE TROUGH AND NEAR TROUGH AXIS PROVIDING TOPOGRAPHIC BOOST TO DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN...AS SURFACE TEMPERATURES PUSH EASILY PAST CONVECTIVE TEMPERATURES BROADLY IN THE MID 90S. EXPECTING MOST ACTIVITY TO DIE DOWN AFTER SUNSET...AS TEMPERATURE TRIGGERS VANISH AND CONVECTION IS LEFT TO THE MERCY OF OUTFLOW BOUNDARY CONVERGENCE AND COLLISIONS WITH TOPOGRAPHY. MODELS...AGREEING WELL ON MAINTAINING STATUS QUO FOR MOST OF UPCOMING WORK WEEK. SOME TRANSLATION OF CLOSED HIGH NORTHWARD BY LATE IN THE WORK WEEK MAY PERMIT SOME NORTHWARD PENETRATION OF MOISTURE AND DYNAMICS FROM NORTHERN MEXICO AND SOUTHWEST TEXAS INTO EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA...BUT THE MARGINAL INCREASE IN CLOUDS AND SHOWER COVERAGE WILL BE MODEST AT BEST. MONDAY THROUGH WEDNESDAY...BROAD PERSISTENT SURFACE EASTERLY FLOW INTO THE CENTRAL MOUNTAIN CHAIN WILL TOUCH OFF ANOTHER ROUND OF ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY FROM THE CRESTS EASTWARD...WITH WEAKLY NORTH FLOW WEST OF THE MOUNTAINS. CONTINUED WARM TEMPERATURES OUT WEST. LAST HALF OF THE WORK WEEK...SOME EROSION OF EASTERN MARGINS OF THE CLOSED HIGH ALOFT WILL BROADEN CLOUD COVERAGE AND TWEAK UP SHOWERS CHANCES MAINLY FOR EASTERN HALF OF THE FORECAST AREA. SOME WEAK DISTURBANCES MOVING FROM NORTHEAST TO SOUTHWEST ON THE EASTERN MARGINS OF THE CLOSED HIGH MAY HELP TRIGGER A FEW MORE EAST SLOPE SHOWERS NEAR THE COLORADO BORDER AND CENTRAL MOUNTAIN CHAIN. TEMPERATURES MODERATING SLIGHTLY AS THE WORK WEEK WRAPS UP. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 100 59 100 / 0 0 0 0 GALLUP.......................... 44 98 48 97 / 0 0 0 0 GRANTS.......................... 49 97 51 97 / 0 0 0 0 GLENWOOD........................ 62 102 62 102 / 0 0 0 0 CHAMA........................... 43 89 44 92 / 10 5 5 5 LOS ALAMOS...................... 56 90 57 92 / 5 5 10 0 RED RIVER....................... 46 79 48 82 / 10 5 5 5 TAOS............................ 50 93 49 94 / 10 0 5 0 SANTA FE........................ 56 93 54 95 / 10 5 10 0 SANTA FE AIRPORT................ 59 95 58 96 / 5 0 10 0 ESPANOLA........................ 57 98 58 98 / 5 0 10 0 ALBUQUERQUE HEIGHTS............. 68 98 69 98 / 5 0 10 0 ALBUQUERQUE VALLEY.............. 65 99 66 99 / 5 0 5 0 ALBUQUERQUE FOOTHILLS........... 65 97 66 98 / 5 0 10 0 ALBUQUERQUE WEST MESA........... 67 99 66 98 / 5 0 5 0 SOCORRO......................... 64 98 66 100 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 57 91 57 93 / 10 5 10 5 MORIARTY/ESTANCIA............... 55 95 56 94 / 10 5 10 5 CARRIZOZO....................... 63 96 65 97 / 10 5 10 5 RUIDOSO......................... 59 86 60 86 / 10 5 10 5 RATON........................... 54 91 53 93 / 10 5 5 5 LAS VEGAS....................... 54 88 54 90 / 10 10 5 5 ROY............................. 60 86 61 90 / 0 0 5 0 CLAYTON......................... 61 89 62 93 / 0 5 5 0 SANTA ROSA...................... 63 96 62 94 / 5 0 5 0 TUCUMCARI....................... 64 96 65 97 / 0 5 5 0 FORT SUMNER..................... 65 95 66 95 / 0 0 5 0 CLOVIS.......................... 65 93 65 94 / 0 0 5 0 PORTALES........................ 64 94 66 95 / 0 0 5 0 ROSWELL......................... 67 99 68 97 / 0 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Jul 1, 5:20 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 AM MDT SUN JUL 1 2007 NMZ001>021-026-021200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 520 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...ANOTHER LINE OF STRONG THUNDERSTORMS IS EXPECTED TO FORM AND MOVE SOUTHWARD ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN LATE THIS AFTERNOON THROUGH TONIGHT. THE STRONGER STORMS COULD PRODUCE WIND GUSTS UP TO 55 MPH...HAIL AROUND ONE HALF INCH IN DIAMETER...HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR AND MINOR FLOODING. A FEW STORMS MAY TURN SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
In the hours before
Special weather statement, Jul 1, 2:29 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 229 PM MDT SUN JUL 1 2007 NMZ017-012115- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- 229 PM MDT SUN JUL 1 2007 ...STRONG THUNDERSTORM NEAR RUIDOSO... AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR BONITO LAKE. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALTO...ANGUS AND RUIDOSO DOWNS. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:56 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 64 min |
| Jul 1, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 21 min |
| Jul 1, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 64 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.